| Model Number |
CH08-40-75US |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device Fell (4014)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted a chameleon catheter with the balloon disengaged from the catheter at the infusion exit port.The device showed no evidence of use.It was reported that there was detachment of the balloon.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during procedure, the technician was removing the protective sleeve and when gently pulling, the balloon pulled off and broke completely (no excessive force was used).It was said that the balloon was detached from the shaft and the catheter was unable to be used in the procedure.No damage was noted on the device packaging.The box that the device came in was intact.The catheter was not repaired and had no leak.No cleaning agent was used on the device.There was no luer adapter issue.A standard prep technique was done on the insertion site prior to product placement.There was no blood loss and no blood transfusion was required.No medical intervention/treatment was provided due to the event.The catheter was replaced with the same lot number on the same date as soon as the balloon broke.The said replacement resolved the issue and the procedure was completed but that balloon also broke at the end of the case which was reported separately.There was no reported patient injury.
Additional Manufacturer Narrative
Correction: h6 (fdd).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.